Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

P-continuity on classical Banach spaces


Authors: P. Hájek and J. G. Llavona
Journal: Proc. Amer. Math. Soc. 128 (2000), 827-830
MSC (1991): Primary 46B03, 46B45
DOI: https://doi.org/10.1090/S0002-9939-99-05056-X
Published electronically: July 27, 1999
MathSciNet review: 1625749
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a Banach space $X$ and an integer $n$, the existence of an $n$-homogeneous polynomial which is not uniformly continuous with respect to the polynomial topology on $B_X$ is investigated. We provide a complete characterization for some classical Banach spaces, while for others a surprising unresolved difficulty is encountered for a certain value of $n$ (depending on $X$).


References [Enhancements On Off] (What's this?)

  • [ACL] R. M. Aron, Y. S. Choi and J. G. Llavona, Estimates by Polynomials, Bull. Austral. Math. Soc. 52 (1995), 475-486. MR 96k:46073
  • [D] J. Diestel, Sequences and series in Banach spaces, Grad. Texts in Math. 92, Springer, Berlin, 1984. MR 85i:46020
  • [DJT] J. Diestel, H. Jarchow and A. Tonge, Absolutely Summing Operators, Cambridge Univ. Press, 1996. MR 96i:46001
  • [GGL] M. González, J. M. Gutiérrez and J. G. Llavona, Polynomial continuity on $\ell _1$, Proc. Amer. Math. Soc. 125, no. 5 (1997), 1349-1353. MR 97g:46024
  • [GL] J. M. Gutiérrez and J. G. Llavona, Polynomially continuous operators, Israel J. Math. 102 (1997), 179-183. MR 98k:46073

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46B03, 46B45

Retrieve articles in all journals with MSC (1991): 46B03, 46B45


Additional Information

P. Hájek
Affiliation: Departamento de Análisis Matemático, Universidad Complutense de Madrid, 28040 Madrid, Spain
Address at time of publication: Department of Mathematics, Texas A&M University, College Station, Texas 77843
Email: petr.hajek@math.tamu.edu, Department of Mathematics, Texas A&M University, College Station, Texas 77843

J. G. Llavona
Affiliation: Departamento de Análisis Matemático, Universidad Complutense de Madrid, 28040 Madrid, Spain
Address at time of publication: Department of Mathematics, Texas A&M University, College Station, Texas 77843
Email: llavona@sunam1.mat.ucm.es

DOI: https://doi.org/10.1090/S0002-9939-99-05056-X
Keywords: P-continuity
Received by editor(s): December 26, 1997
Received by editor(s) in revised form: April 29, 1998
Published electronically: July 27, 1999
Additional Notes: The first author’s research was supported by the Scholarship of The Ministry of Education and Science, Spain
Communicated by: Theodore W. Gamelin
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society